Wakemeup- Gastroparesis

Discussion in 'Fibromyalgia Main Forum' started by suz9601, Feb 11, 2006.

  1. suz9601

    suz9601 Member

    Hi Wake,

    I see you have gastroparesis too. I was just diagnosed last fall. My docs never told me why I have it. I was thinking it was either viral like you said or maybe the autonomic nervous system out of whack.

    I have major issues w/that and my heartrate/bp being controlled and in rhythm. Did any of your docs mention the ANS as a cause? As far as I understand it, The ANS controls digestion...

    I can't take zelnorm due to diarrhea issues...I hate feeling like this all the time. W/O meds do you feel nauseaous and burning 24/7?

    That is how I am all day long, I wonder if I have something else going on besides delayed emptying. Hang in there.

    Suz
  2. ilovecats94

    ilovecats94 New Member

    Suz,
    I've had gastroparesis since 1990. Mine is nerve damage from diabetes. I take Reglan 10 mg. 30 minutes before I eat. That has helped me a lot. I've had to cut down to one meal a day, though because the Reglan gives me diarrhea, yet it is the best med right now for the gastroparesis.

    I notice I can't eat snacks at night that I don't suffer during the night unless I take yet another Reglan. I get sick feeling and pain in my stomach area if I don't keep on top of this condition.

    You should ask your doctor's why you have it. It is possible that they don't even know. Took me a long time to get my dx for this.

    Good luck!

    Hugs,
    Faye
  3. suz9601

    suz9601 Member

    Yeah, I did ask the docs, they said they didn't know. I seem to have slow stomach emptying and rapid small bowel/colon emptying..that is my messed up body for ya. I can't take the meds for gastroparesis due to diarrhea. Glad you found something to help some.
  4. suz9601

    suz9601 Member

    I know what you mean about banannas..I can't eat them either or my heart rate shoots way up and goes irregular. I am on a beta blocker due to tachycardia up to 195bpm caught on monitors. Now I have PVC's all day long and runs of them when on meds/supplements. I am sensitive to so many things anymore I cant take hardly anything.

    Most meds set my heart off into runs of PVC's. No docs know why but I'm guessing it does something to my autonomic nervous system. even probiotics do this to me.

    I wish there was a natural approach to this gastroparesis, the drugs dont seem like much fun.

    I have diarrhea-loose stool about 2-5 times a day. Docs said I woudl never tolerate zelnorm at all...they are probably right.

    I drink the blended soup medley most days from campbells..it is already blended up so there isnt a lot to digest and break down. They have several flavors.

    Pudding helps the burning, that is the only thing.

    I can't have EGD due to the meds for prep. My heart would go off again. So I swallowed the pill cam and teh saw a bunch of white stuff in my stomach but no one knows what it is...

    What a mess huH??
  5. ilovecats94

    ilovecats94 New Member

    Suz,
    I don't LIKE taking the Reglan, but I'd rather take that then be in constant pain in my stomach 24/7. The only problem I had with Reglan is I had a high prolactin level. But now I generally only take 10 mg. of it a day, so I just deal with it the best I can. I'm down to one meal a day now. I really seem to do better on one big meal a day rather than several smaller meals a day and I don't know why. Just the way I am.

    I don't think it has any effect on my FMS, though. A lot of meds I'm taking that I don't like to take, but if it helps you to feel better, well... :)

    Hugs,
    Faye
  6. suz9601

    suz9601 Member

    Wake-
    I was taking digestive enzymes when this started, I think the protease got to me. Since I have tried versions w/o protease and it still burns like a blow torch.

    Tahnks for all the tips I will check into them.

    Thanks to you too Faye. This condition isnt much fun, that is for sure, especially along w/the other 20 syndromes that I have and alot of us do.

    Take care,
    suz
  7. wildwoodlane

    wildwoodlane Member

    Yeah, a lazy stomach person. Not much fun. Doc put me on Reglan and it gave me the jitters. Gastro doc tried couple others but they made me sicker. Regular doctor said this might run its course in a year to year and a half. I was better for a while but now I have been having all kinds of pain and periodic diarrhea. I went on line to www.gicare.com/pated/edtgs08.htm and got a diet from that for the gastroparesis. Doctor certainly didn't help me out on that -- just told me to eat smaller meals. I am shocked about bananas causing heart problems; also that someone got sick from the probiotic. What were you taking? I have just begun with Solaray Multidophilus and hope it will work for the yeast.
  8. suz9601

    suz9601 Member

    Primal defense and Pb8 and several others cause heart arrythmia IN ME...but I am weird and my body is a mess, so you will probably be fine..I can hardly take any meds/supplements anymore due to my autonomic nervous system being so messed up.

    Take care,
    Suz
  9. wildwoodlane

    wildwoodlane Member

    for the input. Wow, how do you know if your ANS is an issue? Nobody has ever even mentioned this to me. My doc thinks my palpitations are just from anxiety. I started this probiotic about a week ago and don't notice any increase in palps so HOPE I can skate through. I read that sometimes it takes a year to get yeast under control (unbelievable). I want immediate results, but with FMS that is only in your wildest dreams, right? Again, thanks.

    wild
  10. suz9601

    suz9601 Member

    Well I was having fainting spells and my heart rate would go up to 195 and my blood pressure drops when standing cause blood pools in my legs, etc. All of this lead to the docs determining it was my ANS out of whack. I have yeast issues too, good luck getting it under control, we both are gonna need it, yeast is a tough thing to get rid of..

    Take care,
    Suz
  11. wildwoodlane

    wildwoodlane Member

    Sorry to be so slow to reply. Haven't checked the posts for a few days. I am wearing a monitor and so far the tracings show PACs, premature atrial (contractions?) Doc says not dangerous but it sure is irritating. He said he could give me meds for it but then would have to give me more meds to treat the side effects of the first. Can't win, right? I was just having these heart rhythm problems every few months -- now it seems I can't get rid of them. This is an everyday occurrence. I sometimes have mild pain along with them and occasionally a headache. Doctor still says it is not life threatening and asks if I can live with it. The gastroparesis is awful. I keep trying to eat more normally but may have to throw in the towel and go to the strict diet. Besides lazy stomach I have hiatal hernia and spastic colon. The diarrhea is better -- doctor said intestinal flu has been epidemic in our area and that is probably what I had.

    Thanks for your reply and good luck with this miserable stuff.

    wildwoodlane
  12. dragon06

    dragon06 New Member

    My doc thinks I have gastro paresis. I haven't had many tests done yet as i can't afford them. She put me on Reglan and it has helped a bit. I usually eat one meal a day, occaisionally 2 and I can get in a snack every now and then. I find drinking nutritional shakes helps cause they aren't solid.
    [This Message was Edited on 02/24/2006]